MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, the 7x25 mm biorci screw broke when inserted into the femoral tunnel.All pieces were retrieved from the patient, but it is unknown how.After removal, another screw of the same diameter was used in the same bone hole.Surgery was delayed for less than 30 min.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: one 7207557 sterile biorci 7x25mm 8mm head screw was used for treatment but was not returned for evaluation.Due to product unavailability, investigation and evaluation were limited.If relevant information becomes available, the complaint may be revisited.Factors that may affect device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, recommendations and precautionary statements for proper use of product.Influences that could compromise product integrity include: 1.Site prep with alternate type or recommended size instruments.2.Not accounting for taper or stepped head to body size difference.3.Entanglement with guide wire or other instrument causing tearing and fractures.4.Use of disproportionate screw size.5.Over torqued or use of force causing stripping, fracture 6.Unexpected bone density/condition.Per instructions for use: ¿read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.If using a 7 mm biorci screw with an 8 mm head, it is essential to use a stepped router during drilling in order to provide an adequate space for both the head of the screw and the graft.Excessive force should not be placed on the delivery instrument.Complaint history review indicated no similar allegations for the lot number reported.Dhr/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9302717
Report Number1219602-2019-01399
Device Sequence Number19376198
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public03596010426208
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50762626
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date11/10/2019
Supplement Report FDA Received Date01/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR
Patient Weight70